MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).Device evaluated by manufacturer: the device was returned for analysis.A pusher wire, the main coil and the introducer sheath were returned for this complaint.The coil and pusher wire arms were interlocked within introducer sheath.Blood was noticed inside the introducer sheath.The twist lock of the introducer sheath had been opened.The pusher wire was inspected, and it was kinked.The main coil was found kinked and stretched.The pusher wire was advanced through the introducer sheath, but it was not possible to continue advancing it because the coil was stuck, it was necessary to cut the introducer sheath in order to release the main coil.The proximal end has a smooth surface.The zap tip has a smooth surface.The dimensional inspection revealed that the outer diameter (od) at the zap tip was found to be within specification.However, fiber bundles and (oc) main coil were found to be not within specification.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2022.It was reported that the coil could not be inserted into the catheter the target lesion was located in the mildly tortuous and mildly calcified iliac artery.A 10mm x 50cm interlock was selected for use.During the procedure, it was noted that the coil could not be inserted into the catheter so it was removed.The physician tried to reinsert the coil, however resistance was felt about 3cm before reaching the catheter.The procedure was completed with another of the same device.There were no patient complications reported.However, device analysis revealed that there were missing fiber bundles.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13978221
Report Number2134265-2022-03246
Device Sequence Number5567600
Product Code KRD
UDI-Device Identifier08714729845287
UDI-Public08714729845287
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0027629429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2022
Initial Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BREAKTHROUGH2M- MICROCATHETER; MEDIKIT- INTRODUCER SHEATH; RADIFOCUS- GUIDEWIRE
Patient SexUnknown